I'm so glad I googled "ice cold feeling, legs, ms". This site has been very helpful to me. I was diagnosed with MS in 2008. Just recently, the last couple days really, I have these icy cold "patches" on my legs... cold to me, but not the touch of anyone else. Very strange. Is this a symptom I should bring to the attention of my neurologist?
One of the best things about this forum is finding people who have/are experiencing the same symptoms. Yes, my feet felt as if they were in snow for too long. It didn't matter how many pairs of socks - I even had possum socks underneath regular socks, nothing helped. Very, very weird sensation. Most MS people I have come into contact said they felt really hot so it is nice to read about others who went cold.
My diagnosis began with numbness along one entire side of my body. From what I understand, my diagnosis was pretty quick. I spent a week in the hospital, and then a week recuperating from the heavy doses of steroids.
I was then numb from my hips to my toes, and underwent physical therapy for help with my gait... I had several bad falls and was then using a cane.
Today, I walk without a device, for which I am very thankful. My numbness and tingling is from my knees to my toes. Not a true numbness, almost like my feet are asleep.
The first year I underwent several infusions of steroids and the last 2 years, I only required 2 sessions of steroids, one per year.
Is this coldness something that I should bring to the attention of my neurologist? I feel like I'm having a hot flash on the top half of my body, and then my legs are cold. Of course, I am surgically post-menopausal, so that would explain the hot flashes. =)
My whole journey with UWS (undiagnosed weirdness syndrome) started with icy cold sensations. It started on my upper left arm - about a 1 to 1.5 inch swath down the side of my upper arm. It then went to my lower leg, the side of my foot, my pinky toe and up the side of my face. I now have it from my hairline to my pinky toe on my entire left side and the very rare patch of coldness on my right side but it typically stays off of my right side, Thank God.
I run the gamut now - icy cold, tingly, achy, painful, "pins and needles", electric shock, etc. - down my left side.
I know what you mean about it being nice to know I am not alone with these weird sensations....
That is a great description of what I'm feeling... "icy hot". I had to look up the term L'hermittes ... and I can't say that fits me. I have had high doses of chemotherapy, tho, because I am a breast cancer survivor, as well.
Imagine my shock when I was diagnosed with MS... I thought I had "done my duty" with breast cancer an all the treatments endured thereafter...
I have had the feeling of both thighs being cold "on the inside" for months... comes and goes. I brought it to my neurologists attention and it is from MS. I was diagnosed with PPMS in 2008.
~live as if all your dreams came true~
Yep, I have that feeling especially on my right side which has the most MS damage. I haven't found anything that works for it. I do wear leg warmers that a friend of mine knits for me....very warm ones and fashionable to boot...
I too suffer and I do mean SUFFER from icy, bone chilling cold - - particularly on Rebif injection nights. Right now my right hand feels like it has been deep frozen, it is cold to my touch but my hubby says it feels fine. I get such severe chills and cold that I sleep in a turtleneck, sweats, a cap on my head extra socks on my feet, and several thick blankets in a waterbed that is always warm and still, I cannot get warm for hours at a time. The worse is, the cold causes me to shake violently at times and then triggers tremors so that I can't even begin to function. When the cold finally subsides, I then have to deal with the pain that results from all the shaking and tremoring. I've always attributed it to the MS as it was common for me to be cold on a 80 plus degree day!!
I am currently experiencing the ice feeling in my shins that run from the bottom of my knee to my ankles. I describe it to my family members as having an IV inserted in my leg with the cold fluid feeling. It is strange and lately has been really consistent and daily.
Is this a symptom, I should be worried about. I tell my family that since it is not impeding my actions in anyway that I do not worry about it nor should they....am I wrong?
My first treatment was rebif. Yes it works but if you are not taking anything prior to the injection you will be very uncomfortable. Luckily I was able to start Tysabri. Ask your neuro about Mobic or something to help with your symptoms while on rebif.
I've been on Rebif for almost 8 years. I was on Avonex for nearly 12 years prior. I got this at first and then it subsided. It started up again about a year ago to the point I get so nervous of the shot's results that I am now getting hesitant taking my shot. I don't know if this helps but three shots ago, I tried sipping a glass of brandy before my shot, taking the shot and then an Advil. So far so good. I do keep extra sweats, socks and a blanket close by just in case but I'll continue this until it doesn't work anymore.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.